MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On september 12, 2022, novocure received the reply of a patient in regards to a patient survey conducted by an agency on behalf of novocure.Patient is a 67 year old male, who began optune therapy on (b)(6), 2022.In the survey, the patient reported the device hindered his mobility and the battery pack was very heavy.Reportedly, he dropped the device on his foot, which caused a major injury that required surgery.Date of event occurrence is unknown.After several attempts of contact, prescribing physician did not reply.No further details and no causality assessment from the prescriber is available.
 
Additional Manufacturer Narrative
Novocure opinion is that a contribution of the device to the the limb injury cannot be ruled out.Limb injury is not an expected event with device use in the pivotal ef-11 recurrent gbm trial.There have been 60 reports of limb injury in the commercial program to date.
 
Additional Manufacturer Narrative
On june 27, 2023, novocure discovered that the initial submitted medical device report (mdr) listed the manufacture report number incorrectly.The correct mdr number is 3010457505-2023-00220.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16152546
Report Number3010457585-2023-00220
Device Sequence Number20596035
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; DEXAMETHASONE; ENOXAPARIN; LEVETIRACETAM; ONDANSETRON; PROCHLORPERAZINE MALEATE; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight119 KG